I wake up very nauseas at least half of the time—any time I wake up before 9 am—I try to sleep in. This has been going on for years. Prior to figuring out it was the Lamictal making me sick I spent whole days barely functioning and having to stay home very often due to the nausea while I took Lamictal in the morning. I went to gastroentorologists and various doctors. I was prescribed various nausea meds and given strong anti acids. Nothing helped. The nausea wouldn’t remit.
Periodically it was my habit to ask for package inserts at the pharmacy. These were the days before I had become proficient on the internet. I did not know how absolutely necessary the internet was if you wanted to be properly educated about anything. I read the insert and saw that nausea was a common side effect. I switched to taking the Lamictal in the evenings. That took care of the severe nausea lasting all day long but has left me with the nausea in the middle of the night and early morning.
If I wake between the hours of 2 am and 8 am I am very sick. I never vomit. It is the awful nausea in which one wishes they would vomit just for relief.
I’m sick of this. It’s just one more thing I’ve accepted among all the nasty side-effects I’ve had on drugs. I want to be well. I want to feel healthy. I don’t want to wake up most mornings feeling like I want to die because the nausea is so bad.
Looks like I may go ahead and go off the Lamictal while I wait for my body to heal from the Risperdal withdrawal. It worked last time I went too quickly with the Risperdal. I took a break and got off half of the Lamictal. When I was done with that I was able to cut down more Risperdal.
Ahh…this feels good. I was thinking I’d wait to go off Lamictal last, but there really is no reason to wait. It’s not really a mood stabilizer anyway and it’s looking more and more like I don’t need one considering I now know it only works for depression.
I’m back doing neurofeedback as I’ve had some depression lately. Neurofeedback has always fixed me up pretty fast. My EEG was normal for a couple of years, but it’s out of whack again which I was grateful to know because I know that neurofeedback works for me. The strain of the withdrawal and my brother’s death pushed me over the edge.
So goodbye to Lamictal, though I’ll probably wait until my husband returns from a trip overseas. He’ll be back on Dec. 14th. I will start then.
For much more info: Lamictal Redux
I just started taking lamictal ODT 25mg, it has been a week from hell. I get horrible nausea and I actually do throw up. Infact I throw up everything. Water, gatorade, ensure. Eating is out of the question. I have been on ability and had the same problem. But with the ability I only threw up once a day…..not five or more. I hate this. I am so weak. I know not to quit cold turkey but I don’t know how much more of this I can take. And my psychiatrist NEVER gets back to me. Does anyone think if I quit taking it, I should be ok? Ive only been on it for 7 days.
I hope you find a workable answer for the cymbaline. Lamictal has also proven to be very very nasty to withdraw from after being on it for many years. You might want to keep that in mind should you ever want to get off of it.
oh and i TOTALLY know what you mean by you actually WANTING to throw up just so you can feel better and get on with the day or the night!
Ah I’m on Lamectil also and the nausea I get from it is just awful I was off it for a while and my nausea went away so I finally put the 2 together. But my doc has me back on it and immediately I noticed the nausea is back! I feel your pain!
don’t worry—I do everything slowly, except a brief experiment with Risperdal.
It’s taken me three years to get down to what I’m on now. No cold turkey for me!
I hope your withdrawal goes smoothly. Take your time, I’ve head that not only the rash, but seizures can accompany a fast Lamictal withdrawal.
I was literally just on your blog and checked my email and you had just left a comment! Your last post was good.
I’m really sorry you’re in the quandary you’re in. I understand.
I wish you the best.
(I gained 70 lbs on Depakote!! I know how that goes)
I’m on Lamictal right now and NOT in love with it. Started it as an alternative to Depakote, which also made me gain weight and made me feel like a zombie.
It’s just not helping the way it “should,” though.
Not sure what my solution is. Don’t want to go back to Depakote. Lamictal doesn’t seem to be cutting it. DON’T want to go down the lithium road. Don’t feel like now is a good time to go med-free.
All the meds suck, they really do.
there are alternatives to meds if they are not working. It takes diligence, effort and discipline. There are no guarantees, but you have choices. The medical profession and psychiatry don’t want us to know this.
I hope you keep looking and find healing and peace.
I’ve had tremors in my legs for three months. On Labor Day, it began with huge bounces to where sometimes it was hard to stand up. At about eight weeks, they started to decrease. Now it is more like little foot dances, much less noticable to others. Compared to what it was, this is managable. Still, it feels very unfair. I had no idea that permanent tremors were a possible side effect with any psych med. I’ve been through dozens of meds unsuccessfully and I suppose it had a cumulative effect. Now I feel completely limited to what I might try in the future. I am weary of being a depressed bipolar.
I found a neurologist, did not hit the jack pot on him, and have not had the CAT scan or MRI he ordered. Can’t do those tests when you’re bouncing around, so I didn’t try. Now I probably could do them, but I wonder “what’s the use?” because it’s so much better.
I’m not a real big fan of the medical profession. The first doctor I saw for the tremors – the first week – told me it was because I was bipolar and depressed, then he walked out of the room. I bounced around for a month thinking that the tremors were my fault.
That’s one thing I hate about mental illness. I default to thinking that it’s in my head, that I am responsible. But hey! I see the world more clearly than the blissful!
Lamictal was the kindest/gentlest of the ‘anti-convulsants’ I took.
But, it may me aggitated and angry – helped with depression, but was a really tough med – they ALL ARE!
Glad you’re going to get off of it.
Would tell you to ‘take it slowly’ – but, you already know that – better than anyone I’ve met so far.
Say goodbye to Lamictal?
And I’m glad I did.
You’ve been very flexible about trying to make it work.
No, really I just didn’t know any better. I was thoroughly brainwashed and thought I had no choice.
I hope your side effects pass in time Cricket. I didn’t say that before—how long have you had the shakes? Our brains are incredibly resilient. But I know how it feels to fear never having side effects go away. I fear my brain fog, fatigue, and general withdrawal symptoms may not go.
I got the life-threatening skin rash about three weeks into going on it, so I went off Lamictal pretty quickly.
Sorry about your nausea. That sounds miserable. You’ve been very flexible about trying to make it work.
Very little ultimately works for me.
sounds like a good idea. nausea is very painful. i hate it.